Secant functions, the Reiss relation and its converse
Mark L. Green
Trans. Amer. Math. Soc. 280 (1983), 499-507
Primary 14N05; Secondary 14C17, 53A20
Full-text PDF Free Access
Similar Articles |
Abstract: Generalizing a classical Euclidean theorem for the circle, certain meromorphic functions on relating to the geometry of algebraic plane curves are shown to be constant. Differentiated twice, this gives a new proof of the Reiss relation and its converse. The relation of these functions to Abel's Theorem is discussed, and a generalization of secant functions to space curves is given, for which the Chow form arises in a natural way.
L. Green and Ian
Morrison, The equations defining Chow varieties, Duke Math. J.
53 (1986), no. 3, 733–747. MR 860668
A. Griffiths, Variations on a theorem of Abel, Invent. Math.
35 (1976), 321–390. MR 0435074
Griffiths and Joseph
Harris, Principles of algebraic geometry, Wiley-Interscience
[John Wiley & Sons], New York, 1978. Pure and Applied Mathematics. MR 507725
Retrieve articles in Transactions of the American Mathematical Society
Retrieve articles in all journals
© Copyright 1983 American Mathematical Society